Alert archive / Oklahoma / River Flood Warnings in 2020

River Flood Warning 52, NWS Tulsa, OK

April 24, 2020LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Apr 24, 2020, 2:19 PM CDT for LeFlore County, Oklahoma. It took effect at Apr 25, 2020, 7:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 24, 2020, 2:19 PM CDT (19:19 UTC)
In effect from
Apr 25, 2020, 7:00 PM CDT
Expired
Apr 25, 2020, 9:09 AM CDT
In force
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2).

Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

254 
WGUS44 KTSA 241919
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
219 PM CDT Fri Apr 24 2020


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-250319-
/O.NEW.KTSA.FL.W.0052.200426T0000Z-200427T1630Z/
/PANO2.1.ER.200426T0000Z.200426T1200Z.200427T1030Z.NO/
219 PM CDT Fri Apr 24 2020

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Panama
* from Saturday evening to Monday morning, or until the warning is 
  cancelled.
* At  1:30 PM Friday, the stage was 24.03 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage Saturday evening and continue to rise to near 30.3 feet
  by Sunday morning. The river is expected to fall below flood stage 
  early Monday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
3 follow-up statements
683 
WGUS84 KTSA 250059
FLSTSA
Flood Statement
National Weather Service Tulsa OK
759 PM CDT Fri Apr 24 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-250859-
/O.EXT.KTSA.FL.W.0052.200426T1800Z-200427T0600Z/
/PANO2.1.ER.200426T1800Z.200426T1800Z.200427T0000Z.NO/
759 PM CDT Fri Apr 24 2020

The Flood Warning continues for
  The Poteau River near Panama.
* from Sunday afternoon to late Sunday night, or until the warning is
  cancelled.
* At  7:30 PM Friday, the stage was 22.57 feet.
* Flood stage is 29.0 feet.
* Forecast...The Poteau River near Panama is expected to rise to near
  flood stage early Sunday afternoon.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
702 
WGUS84 KTSA 250806
FLSTSA
Flood Statement
National Weather Service Tulsa OK
306 AM CDT Sat Apr 25 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
  Poteau River near Panama affecting Le Flore County. 
  
OKC115-251605-
/O.CON.KTSA.FL.W.0051.200426T0600Z-200426T1200Z/
/COMO2.1.ER.200426T0600Z.200426T0600Z.200426T0600Z.NO/
306 AM CDT Sat Apr 25 2020

The Flood Warning continues for
  The Neosho River near Commerce.
* from late tonight to Sunday morning, or until the warning is 
  cancelled.
* At  2:30 AM Saturday, the stage was 6.29 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce is expected to rise to 
  near flood stage Sunday before dawn.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

OKC079-251605-
/O.CON.KTSA.FL.W.0052.200426T1800Z-200427T0600Z/
/PANO2.1.ER.200426T1800Z.200426T1800Z.200427T0000Z.NO/
306 AM CDT Sat Apr 25 2020

The Flood Warning continues for
  The Poteau River near Panama.
* from Sunday afternoon to late Sunday night, or until the warning is
  cancelled.
* At  2:30 AM Saturday, the stage was 22.83 feet.
* Flood stage is 29.0 feet.
* Forecast...The Poteau River near Panama is expected to rise to near
  flood stage early Sunday afternoon.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
080 
WGUS84 KTSA 251409
FLSTSA
Flood Statement
National Weather Service Tulsa OK
909 AM CDT Sat Apr 25 2020


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-251439-
/O.CAN.KTSA.FL.W.0052.000000T0000Z-200427T0600Z/
/PANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
909 AM CDT Sat Apr 25 2020

The Flood Warning is cancelled for
  The Poteau River near Panama.
* At  8:30 AM Saturday, the stage was 23.50 feet.
* Flood stage is 29.0 feet.
* Forecast...The Poteau River near Panama crested below flood stage 
  at 25.4 feet. The river will remain below flood stage.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 24, 12:28 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 24, 12:28 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1228 PM CDT Fri Apr 24 2020

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Lingering showers continue to move across northwest AR and
northeast OK. VFR conditions will prevail through the afternoon
before thunderstorms develop along a cold front, first in eastern
OK around 21z, then spreading into western AR around 00z. Passage
of storms will be marked by rapid deterioration in flight
conditions. Strong winds may also accompany storms at KMLC and
KFSM. Gusty northwest winds will develop behind the front with
lingering showers across NW AR and MVFR ceilings, which should
improve across eastern OK by Saturday morning.

&&

.PREV DISCUSSION... /Issued 1044 AM CDT Fri Apr 24 2020/

..UPDATE...

DISCUSSION...
band of showers and a few thunderstorms continues to lift
northeast through northwest AR and extreme northeast OK this
morning, with considerable clearing noted in its wake. Incoming
12z model data suggests that the 18-21z period will be fairly
quiet before scattered to numerous storms develop along
approaching boundary across northeast Ok around 21z then
eventually spreading east. Overall thinking regarding severe
weather potential has changed little based on this data and
regional obs, which continues to support a narrow corridor of 60
degree plus sfc dew points ahead of the front about as far north
as I-40. Updated forecast will be out momentarily.

PREV DISCUSSION... /Issued 622 AM CDT Fri Apr 24 2020/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered light showers and isolated thunderstorms will persist
across the region through mid morning with minimal aviation
impact. VFR conditions then prevail through mid afternoon with
storms increasing across eastern OK and spreading eastward from
mid afternoon through mid evening with associated flight impacts.
Trailing MVFR ceilings will persist into early morning hours
especially across far NW AR. Gusty W-NW winds expected from mid
evening through overnight hours.

PREV DISCUSSION... /Issued 328 AM CDT Fri Apr 24 2020/

DISCUSSION...

The discussion below corrects for the previous discussion for
wording...

A preliminary vort max is currently bringing a few showers and
thunderstorms to portions of eastern Oklahoma early this morning.
These storms put out a fairly gusty outflow boundary earlier with
wind gusts likely nearing severe criteria at one point in time.
These winds have since calmed down some though gusts over 30 mph
will continue to be possible at times. This activity is expected
to decrease with time this morning.

Today will feature a compact short wave trough that will
approach the area by early to mid afternoon. At the surface, an
elongated area of low pressure will be located over south-central OK
extending northward into central KS by early afternoon. This feature
is expected to move to the east and reach the OK/AR border by the
early evening hours. Ahead of the aforementioned low pressure and
attendant cold front, a narrow band of low to potentially mid 60s
dew points will develop due to strong surface moisture advection
this afternoon/early evening and will provide the necessary fuel for
strong to severe thunderstorms this afternoon. This narrow band of
enhanced dew points will also serve as an area of enhanced MLCAPE
with values within this aforementioned band generally on the order
of 1500 to 2500J/kg for much of the area with locally higher values
located across southeast Oklahoma. One thing to note will be the
shallowness of the moisture as 850mb winds are currently blowing off
shore along the Gulf coast and will continue to do so for the next
several hours thus chances for deeper moisture today are slim.
Another thing to note will be the possibility for clearing, mainly
from about interstate 40 and southward. Several hours of clearing
may elevate low and mid level lapse rates even more, elevating the
threat for severe storms this afternoon. Additional clearing may
also increase the temp/dew point spreads this afternoon… more on
this later. Locations ahead of the aforementioned low pressure and
attendant cold front will generally see steep mid level lapse rates
of 8C/km or greater. This particular ingredient will enhance the
threat for severe (potentially significant) hail today with an
emphasis on this threat across southeast Oklahoma. Forecast
soundings across the CWA show some veering to the wind profiles this
afternoon and evening, but there is a noticeable uptick in shear
from about Interstate 40 and points southward. This area will tend
to be the focus for severe storms this afternoon and given all the
parameters, supercells will be likely. The main severe threats this
afternoon and evening will be large hail (some significant hail
given the very steep mid level lapse rates and likely rotating
storms), damaging wind gusts, and an isolated tornado or two can’t
be ruled out across SE OK. A lower severe threat exists north of
interstate 40 with the main threats being large hail (not quite as
significant as the southern half of the CWA), damaging wind gusts,
and very low tornado threat. One thing concerning the tornado threat
will be the fairly high temp/dew point spreads and their relation to
LCL heights this afternoon across the area and especially in SE OK.
The current forecast has most areas across SE OK seeing spreads of
around 15 which is on the high end for tornado potential. If there
is more clearing than expected, these spreads could be higher thus
limiting the tornado threat further. Dew point spreads, LCL heights,
and the availability of deeper moisture will need to be watched
closely this afternoon as this will have an impact on the overall
tornado threat. With all that said, the tornado threat looks to be
maximized over far southeast Oklahoma this afternoon and evening.

Locally heavy rainfall will also be a threat from these storms as
well. A localized flash and river flooding threat may develop
given fairly moist soils from recent rains. A flash flood watch
was discussed, but due to the progressive nature of this system
the flood threat appears to be too isolated for a flash flood watch,
but trends will continue to be monitored. This system and any
lingering showers and thunderstorms will pivot out of the area by
tomorrow morning leaving the weekend, for the most part, dry.

After today, attention is then focused on the system scheduled
for the early part of the upcoming work week. Monday will feature
a lead subtle short wave that will bring low end chances for
thunderstorms across portions of the area. Some of these storms
could be strong to marginally severe. The main show will arrive
Tuesday when a trailing cold front from a low centered over the
midwest moves through the area. It is reasonable to believe, given
sufficient moisture, the cold front as a trigger, and decent
shear (characterized by noticeable speed shear between 1km and
6km). The main severe threats would likely be damaging wind gusts
and large hail. This forecast will continue to be refined in
future updates.

After Tuesday, an upper level ridge begins to overspread the
plains leading to a largely drier and increasingly warmer pattern
for us that should continue through the end of the upcoming work
week.

Snider

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....14
Hazardous weather outlook, Apr 24, 12:57 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1257 PM CDT Fri Apr 24 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1257 PM CDT Fri Apr 24 2020

...SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Along and South of I-40.
	ONSET...After 4 pm.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...After 4 pm.

HEAVY RAIN and FLASH FLOOD.
	RISK...Limited.
	AREA...East of line from Bartlesville Oklahoma to
           McAlester Oklahoma.
	ONSET...After 4 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Mid Evening.

DISCUSSION...
Thunderstorms will develop across northeast Oklahoma by mid to
late afternoon and continue to quickly develop southward into
southeast Oklahoma. Instability and wind shear will both increase
with southward extent and severe weather potential will increase
accordingly. Conditions do appear favorable for both large hail
and locally damaging wind gust potential. Hail to golfball, and
possibly tennis ball, size is possible with the most intense
storms, with greatest threat of significant hail along and south
of I-40. Additionally, some storms along and south of Interstate
40 will have a limited tornadic potential with the risk increasing
toward the Red River valley and points southward. Storms will
spread into western Arkansas by early evening with a continued
severe weather risk especially from west central Arkansas and
points south and east. Storms will move further east by late
evening with the severe weather risk ending by midnight. Locally
heavy rainfall is possible across eastern Oklahoma and western
Arkansas. Given the recent rainfall, any heavier amounts could
quickly increase flash flooding concerns.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...High Wind Potential.
SUNDAY...No Hazards.
MONDAY...Thunderstorm Potential.
TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY through THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty northerly winds which develop Friday evening will
persist into the day Saturday with frequent gusts of
20 to 35 mph.  Dry and mild conditions are expected
through the weekend, with thunderstorm chances returning
Monday into Tuesday.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 12:42 AM CDTSpecial Weather StatementTSAPawnee33 min
Apr 24, 1:08 AM CDTSpecial Weather StatementTSATulsa52 min
Apr 24, 5:03 AM CDTSpecial Weather StatementTSAPawnee27 min
Apr 24, 5:41 AM CDTSpecial Weather StatementTSATulsa34 min
Apr 24, 9:21 AM CDTRiver Flood WarningTSAOttawa23 hr
Apr 24, 3:34 PM CDTSpecial Weather StatementTSAKay26 min
Apr 24, 3:46 PM CDTSpecial Weather StatementTSAOsage29 min
Apr 24, 3:55 PM CDTSpecial Weather StatementTSAWashington35 min
Apr 24, 4:06 PM CDTSevere Thunderstorm WarningTSAOsage, Washington39 min
Apr 24, 4:11 PM CDTSpecial Weather StatementTSAOkmulgee34 min
Apr 24, 4:21 PM CDTSpecial Weather StatementTSAOkmulgee24 min
Apr 24, 4:35 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee40 min
Apr 24, 4:38 PM CDTSpecial Weather StatementTSAWashington37 min
Apr 24, 4:42 PM CDTSpecial Weather StatementTSATulsa33 min
Apr 24, 4:46 PM CDTSpecial Weather StatementTSAOkmulgee29 min
Apr 24, 4:50 PM CDTSpecial Weather StatementTSAMuskogee25 min
Apr 24, 4:52 PM CDTSpecial Weather StatementTSACreek23 min
Apr 24, 4:53 PM CDTSpecial Weather StatementTSAWashington37 min
Apr 24, 5:11 PM CDTSpecial Weather StatementTSATulsa34 min
Apr 24, 5:12 PM CDTSpecial Weather StatementTSAMuskogee33 min
Apr 24, 5:13 PM CDTSpecial Weather StatementTSAMcIntosh32 min
Apr 24, 5:14 PM CDTSpecial Weather StatementTSACraig, Nowata, Rogers46 min
Apr 24, 5:18 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa42 min
Apr 24, 5:32 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Sequoyah45 min
Apr 24, 5:33 PM CDTSpecial Weather StatementTSACherokee27 min
Apr 24, 5:36 PM CDTSpecial Weather StatementTSAOkfuskee24 min
Apr 24, 5:41 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner49 min
Apr 24, 5:43 PM CDTSpecial Weather StatementTSAOkmulgee, Wagoner47 min
Apr 24, 5:54 PM CDTSpecial Weather StatementTSAOkfuskee36 min
Apr 24, 5:59 PM CDTSpecial Weather StatementTSAMayes, Rogers46 min
Apr 24, 6:12 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah48 min
Apr 24, 6:17 PM CDTSpecial Weather StatementTSAMayes28 min
Apr 24, 6:22 PM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Wagoner38 min
Apr 24, 6:27 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Wagoner48 min
Apr 24, 6:31 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg59 min
Apr 24, 6:52 PM CDTSpecial Weather StatementTSAChoctaw38 min
Apr 24, 6:53 PM CDTSpecial Weather StatementTSASequoyah22 min
Apr 24, 6:58 PM CDTSevere Thunderstorm WarningTSAPushmataha62 min
Apr 24, 6:59 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Sequoyah46 min

Nearby

River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.